Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 213, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2015, 3:55 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2015, 3:55 PM CDT (20:55 UTC)
- Expired
- Sep 7, 2015, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Gage County, NE, Jefferson County, NE
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:43 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 7, 2:43 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
243 PM CDT MON SEP 7 2015
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 242 PM CDT MON SEP 7 2015
RAP13 IS ADVERTISING ANOTHER ROUND OF CONVECTION LATER
TONIGHT WITH FOCUS FOR STRONG/SEVERE THUNDERSTORMS ALONG WITH
SIGNIFICANT RAINFALL ALONG AND SOUTH OF THE I-80. SPC MESO ANALYSIS
REVEALING THE ENVIRONMENT IS BECOMING INCREASINGLY UNSTABLE
PARTICULARLY ALONG THE NEB/KS BORDER WHERE AFTN HEATING/CLEAR SKY
HAS PUSHED MLCAPES ..... SO JUST A MATTER OF TIME NOW FOR CONVECTIVE
INITIATION.
FLASH FLOOD POTENTIAL...RAP13 IS INDICATING THE GREATEST POTENTIAL
FOR THREAT OF FLASH FLOODING TO BE REALIZED WILL BE FOUND SOUTH OF
THE I-80 CORRIDOR IN VERY CLOSE PROXIMITY TO LAST NIGHTS AXIS OF
STOUT RAINFALL ACCUM WHERE CURRENT 1HR FLASH FLOOD GUIDANCE IS
GENERALLY 1.5" TO 2". GIVEN BRUNT OF ACTIVITY WILL BE FARTHER
SOUTH...HAVE REMOVED DOUGLAS/POTTAWATTAMIE/HARRISON/SHELBY COUNTIES
FROM GOING WATCH HEADLINE.
GOOD PCPN EFFICIENCY CONSISTING OF DEEP WARM CLOUD COINCIDENT TO
LYR/LLVL MOISTURE CONVERGENCE AND STOUT POOLING OF GULF MOISTURE
ALONG A STALLED BNDRY SETTING UP OVER THE SRN CWA OVERNIGHT WILL
CONTRIBUTE TO PUSHING PWS VALUES TO 2" OR SO. IN ADDITION...EXPECT
RAIN INTENSITY WILL QUICKLY INCREASE WITH ONSET OF LLVL JET. EXTREME
INSTABILITY IS PROGGED AS WELL WITH MUCAPES OF 3000-4000J/KG. GIVEN
ALL THIS...APPEARS THAT LANCASTER/CASS/OTOE COUNTIES IN
NEB...MILLS/MONTGOMERY/FREMONT/PAGE COUNTIES IN IA WILL BE
PARTICULARLY SUSCEPTIBLE TO A FLASH FLOOD EVENT TONIGHT.
AS FOR SEVERE STORM THREAT...OVERLAPPING PARAMETERS CONSISTING OF
SUBSTANTIAL INSTABILITY/DEEP LYR SHEAR-50KT/PRONOUNCED EFFECTIVE SRH
WILL MAKE CONDITIONS FAVORABLE FOR SUPERCELL/HAIL THREAT EARLY ON.
INCREASING THETA-E DIFFERENTIAL AS STORMS BECOME MORE LINEAR IN
NATURE THEN WITH LEAD TO DAMAGING WINDS AS THE PRIMARY THREAT.
A SLOW MOVING CANADIAN AIR MASS IS PROGGED TO DROP INTO THE CNTRL
PLAINS THEN MID WEEK WITH SMALL CHANCES FOR PCPN DEVELOPMENT ALONG
THE BNDRY WED NIGHT THRU THUR NIGHT.
OCCURRING WED NIGHT AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH
COMBINATION OF LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING
WITH MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS
LOOK REASONABLE SO NOT MAJOR CHANGES PLANNED.
AIR MASS ENVELOPING THE REGION WILL RESULT IN A NOTICEABLE COOL DOWN
WITH HIGHS ONLY TOPPING OUT IN THE MID MID 70S ON TUES/WED...AND
AROUND 80 ON THUR.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 242 PM CDT MON SEP 7 2015
LARGE SCALE FLOW WILL BECOME HIGHLY AMPLIFIED DURING THE EXTENDED
PDS WITH A DEEP LONGWAVE TROF SETTLING IN OVER THE ERN CONUS.
EVOLVING PATTERN WILL FAVOR DRY CONDITIONS AND CONTINUATION OF BELOW
NORMAL TEMPS WITH AFTN HIGHS GENERALLY IN THE LOW/MID 70S HEADING
INTO NEXT WEEKEND. TEMPS REBOUND THOUGH EARLY NEXT WEEK WITH HIGHS
ON MONDAY IN THE UPPER 70S/LOW 80S.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1231 PM CDT MON SEP 7 2015
VERY COMPLICATED FORECAST WITH A LOT GOING ON. MVFR AT KLNK/KOMA...COULD
BECOME VFR YET THIS AFTERNOON...AT THE SAME TIME THAT SHOWERS MOVE
IN FROM THE WEST...AND COULD EVEN EXPERIENCE A FEW RUMBLES OF THUNDER
THIS AFTERNOON AS WELL. BEST POTENTIAL FOR STRONGER THUNDERSTORMS
01-05Z. THEN IFR AND POSSIBLY LIFR CONDITIONS REDEVELOP BY
08-09Z...BUT SCATTERING BACK OUT BY 08/16-18Z. IFR CONDITIONS AT
KOFK...WITH SHOWERS MOVING IN WITHIN THE NEXT HOUR OR TWO...WITH A
CHANCE OF THUNDER. RAIN COULD END AT KOFK BY 23Z...THEN IFR
CONDITIONS REDEVELOP...EVENTUALLY BECOMING LIFR LATER ON.
ADDITIONAL STORMS COULD AFFECT KOFK LATE IN THE NIGHT...BUT THEY
COULD ALSO REMAIN NORTH OF THE SITE TOO...THUS NOT CONFIDENT
ENOUGH TO INCLUDE THAT FAR OUT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR NEZ053-066>068-078-088>093.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR IAZ079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALDHazardous weather outlook, Sep 7, 11:45 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT MON SEP 7 2015 IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-080645- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS- 1145 AM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER PARTS OF NORTHEAST NEBRASKA TONIGHT...ALTHOUGH THE BEST SEVERE RISK APPEARS TO BE SETTING UP SOUTH OF THE REGION. IF STORMS DEVELOP...THE PRIMARY HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ055-056-069-079-080-090-091-NEZ052-053-065>068-078-088>093- 080645- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1145 AM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...PRIMARILY OVER SOUTHEAST NEBRASKA. AN ISOLATED TORNADO COULD ALSO OCCUR IN THIS AREA AS WELL. HEAVY RAIN IS ALSO LIKELY OVERNIGHT...WITH FLASH FLOODING POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVED 2 TO 6 INCHES OF RAIN SUNDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT. THE COLD FRONT THAT MOVED THROUGH THE AREA AND TRIGGERED THUNDERSTORMS SUNDAY NIGHT HAS LIFTED BACK NORTH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. HIGH INSTABILITY AND MODERATE SHEAR WILL CONTRIBUTE TO THE SEVERE STORM POTENTIAL DURING THE LATE AFTERNOON AND EVENING. STRONG TO SEVERE STORMS WILL LIKELY DEVELOP IN SOUTH CENTRAL NEBRASKA LATE THIS AFTERNOON...THEN MOVE EASTWARD INTO SOUTHEAST NEBRASKA THIS EVENING. ALSO...ABUNDANT ATMOSPHERIC MOISTURE COMBINED WITH EXPECTED TRAINING OF THUNDERSTORMS OVERNIGHT WILL LEAD TO HEAVY RAINFALL AND FLASH FLOODING. THE GREATEST THREAT FOR FLOODING WOULD BE FROM LINCOLN EASTWARD TO NEBRASKA CITY...TO GLENWOOD...RED OAK AND CLARINDA IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...ESPECIALLY IN SOUTHEAST NEBRASKA. DEWALD
In the hours before
Local storm report, Sep 7, 3:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
334 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TORNADO 5 S FAIRBURY 40.07N 97.18W
09/07/2015 JEFFERSON NE AMATEUR RADIO
ROPE TORNADO OBSERVED.
0330 PM TSTM WND DMG 6 S FAIRBURY 40.05N 97.18W
09/07/2015 JEFFERSON NE PUBLIC
TREES SNAPPED OR UPROOTED.
&&
VDEWALDLocal storm report, Sep 7, 3:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
336 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST FAIRBURY 40.14N 97.18W
09/07/2015 E60.00 MPH JEFFERSON NE EMERGENCY MNGR
0334 PM HAIL FAIRBURY 40.14N 97.18W
09/07/2015 E1.25 INCH JEFFERSON NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Sep 7, 3:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 SSE FAIRBURY 40.13N 97.17W
09/07/2015 M1.75 INCH JEFFERSON NE EMERGENCY MNGR
AT HIGHWAY 8 AND HIGHWAY 15.
&&
VDEWALDLocal storm report, Sep 7, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HEAVY RAIN 6 W FAIRBURY 40.14N 97.29W
09/07/2015 M1.15 INCH JEFFERSON NE TRAINED SPOTTER
OCCURRED IN 20 MINUTES.
&&
VDEWALDLocal storm report, Sep 7, 3:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG FAIRBURY 40.14N 97.18W
09/07/2015 JEFFERSON NE EMERGENCY MNGR
POWER OUT THROUGHOUT FAIRBURY.
&&
VDEWALDLocal storm report, Sep 7, 3:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 4 S ENDICOTT 40.02N 97.10W
09/07/2015 M80.00 MPH JEFFERSON NE AMATEUR RADIO
0345 PM HAIL 4 S ENDICOTT 40.02N 97.10W
09/07/2015 E1.75 INCH JEFFERSON NE AMATEUR RADIO
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:00 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Sep 6, 7:02 PM CDT | Special Weather Statement | OAX | Saline | 43 min |
| Sep 6, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 46 min |
| Sep 6, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 30 min |
| Sep 6, 7:34 PM CDT | Areal Flood Advisory | OAX | Cass, Otoe | 3 hr |
| Sep 6, 8:00 PM CDT | Special Weather Statement | OAX | Cass, Lancaster, Otoe | 45 min |
| Sep 6, 8:28 PM CDT | Special Weather Statement | OAX | Washington | 47 min |
| Sep 6, 8:53 PM CDT | Special Weather Statement | OAX | Washington | 52 min |
| Sep 6, 9:22 PM CDT | Special Weather Statement | OAX | Cass | 38 min |
| Sep 6, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| Sep 6, 9:47 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 28 min |
| Sep 6, 10:05 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 40 min |
| Sep 6, 11:27 PM CDT | Special Weather Statement | OAX | Cass | 48 min |
| Sep 7, 4:19 AM CDT | Flash Flood Watch | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 6 more | 22 hr |
| Sep 7, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 64 min |
| Sep 7, 3:10 PM CDT | Tornado Warning | OAX | Jefferson | 35 min |
| Sep 7, 3:42 PM CDT | Tornado Warning | OAX | Gage, Jefferson | 33 min |
| Sep 7, 4:14 PM CDT | Tornado Warning | OAX | Gage | 16 min |
| Sep 7, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 37 min |
| Sep 7, 6:58 PM CDT | Special Weather Statement | OAX | Otoe | 47 min |
| Sep 6, 8:44 PM CDT | Special Weather Statement | OAX | Fremont | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.